Hail, Barnes
- When
- July 27, 6:00 PM CST
- Where
- Barnes County, 8 mi W of Litchville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.650, -98.350
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 27, 2:05 PM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 305 PM CDT WED JUL 27 2005 .SHORT TERM (TONITE THRU SAT)...WEAK COLD FRONT EXTENDING FROM KROX-KFAR-KABR WILL CONTINUE TO SAG SE OVERNIGHT. THUNDERSTORMS BEGINNING TO FIRE ALONG THE BOUNDRY WHERE THE SUN WAS ABLE TO DESTABILIZE THE ATMOSPHERE. HAIL WILL BE THE MAIN THREAT THROUGH THE EVENING HOURS AS COLD TEMPS ALOFT CONTRIBUTE TO STEEP LAPSE RATES AND FREEZING LEVELS UNDER 10KFT. SEVERAL WEAK SHORTWAVES UPSTREAM WILL HELP AID IN CONVECTIVE DEVELOPMENT...WITH STORMS DISSIPATING QUICKLY WITH THE SETTING SUN. RAIN SHOWERS WILL CONTINUE ACROSS THE NORTHERN VALLEY BEHIND THE FRONT...ALSO DYING OFF DURING THE LATE EVENING HOURS. HIGH PRESSURE NOSING IN BEHIND THE FRONT WILL LEAD TO IMPROVING CONDITIONS...BUT CLEARING WILL BE SLOW TO COMMENCE WITH A HODGE PODGE OF CLOUD COVER INTO CENTRAL CANADA. A MIX OF CLOUDS AND SUN CAN BE EXPECTED ON THURS WITH HIGH PRESSURE OVERHEAD FOR RELATIVELY LIGHT WINDS. AS LOW PRESSURE DEVELOPS IN THE LEE OF THE NORTHERN ROCKIES...AN H85 WARM FRONT WILL LIFT INTO CENTRAL ND. BOTH THE GFS AND NAM HINT AT A BAND OF WARM ADVECTION PRECIP STREAKING OUT OF CENTRAL ND FRI AM. EXACTLY WHERE ANY RAIN WILL SET UP IS STILL UNCERTAIN...SO FOR NOW THE BEST BET IS TO BROADBRUSH LOW POPS AND LET LATER SHIFTS FINE TUNE THE BEST THREAT AREA. ELEVATED INSTABILITY LOOKS LIMITED...SO FOR NOW I HAVE STUCK WITH SHOWERS AND OPTED OUT OF THE THUNDER MENTION. AS THE WARM FRONT PASSES TO OUR EAST...WARMER AIR WILL BE DRAWN NORTH ON BRISK SOUTHERLY WINDS. THE LOW TO OUR WEST PULLS OUT INTO THE DAKOTAS ON SAT...BUT WITH UPPER LEVEL SUPPORT LACKING...NO PRECIPITATION IS EXPECTED AT THIS TIME. THE MAIN RESULT OF THIS LOW WILL BE TO CONTINUE DRAWING WARMER AND MORE HUMID AIR BACK OUR WAY. .LONG TERM (SUN THRU WED)...MODELS REMAIN IN PRETTY GOOD AGREEMENT...WITH ONLY MINIMAL TIMING DIFFERENCES. INITIAL UPPER LEVEL DISTURBANCE AND SURFACE FRONT MOVES THROUGH THE AREA BY 12Z SUN...SO KEPT SLIGHT CHANCE FOR THUNDERSTORMS IN THE FORECAST ON SAT NIGHT. HIGH PRESSURE THEN BUILDS INTO THE AREA...WITH 500MB FLOW REMAINING NW. THE NEXT LOW PRESSURE SYSTEM MOVES INTO THE AREA BY 12Z WED...SO ADDED A SLIGHT CHANCE FOR THUNDERSTORMS TO THE E PART OF THE AREA WHEN LOOKING AT TEMPERATURES...THEY HOVER NEAR NORMAL THROUGH EXTENDED FORECAST. && .AVIATION...WITH COLD FRONT MOVING THROUGH THE AREA THIS AFTERNOON AND EVENING...KEPT THUNDERSTORMS IN FORECAST FOR AREA ALONG AND AHEAD OF COLD FRONT...AND SHOWERS FOR AREA BEHIND ABOUT UNTIL SUNSET. ALTHOUGH EXPECT MAJORITY OF CLOUD DECKS TO BE VFR...CLOUDS COULD DROP TO MVFR IN VCNTY OF STORMS. THEN...EXPECT ANY LOW CLOUDS TO DISSIPATE...WITH ONLY SOME AC OR CI REMAINING BY MORNING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && JCA/NG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 625 AM CDT WED JUL 27 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281125- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 625 AM CDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA LATE MORNING THROUGH EARLY EVENING. WHILE AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE DURING TIME OF PEAK HEATING...3 PM UNTIL 7 PM...THE LACK OF LOW LEVEL MOISTURE AND INSTABILITY WILL KEEP MOST ACTIVITY RATHER LIGHT INTENSITY. AN UPPER LEVEL SYSTEM AND ACCOMPANIED WEAK COOL FRONT WILL MOVE THROUGH NORTHEASTERN NORTH DAKOTA THIS AFTERNOON AND INTO SOUTHEASTERN NORTH DAKOTA AND CENTRAL MINNESOTA EARLY THIS EVENING CAUSING THE CHANCE FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
The Fargo/Grand Forks radar (KMVX), 125 km away, was scanning. The volume nearest the first event began at 00:04 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5467977, 5467976.